Thunderstorm Wind, Duval
- When
- December 11, 12:18 PM EST
- Where
- Duval County, (Nrb)nas Mayport
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 30.380, -81.420
The AWOS at Naval Station Mayport measured a wind gust of 59 mph.
A line of pre-frontal storms move d across the area with a strong low-level jet which produced gusty downdraft winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A line of pre-frontal storms move d across the area with a strong low-level jet which produced gusty downdraft winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 11, 10:08 AM EST, 2 hours 10 minutes earlier.
Area Forecast Discussion
National Weather Service Jacksonville FL
1008 AM EST Wed Dec 11 2024
...New UPDATE...
.UPDATE...
Issued at 1008 AM EST Wed Dec 11 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Updated PoPs through the late afternoon with the fropa through the
area. Otherwise forecast remains on track. Showers will continue
over inland locations during the rest of the morning hours and
continuing over the local waters through the late afternoon. A
few storms are expected along the front, with the potential for some
strong storms. Gusty conditions will continue along the area
through the day, especially along the front. Temperatures will
begin to drop during the late afternoon with the fropa.
Temperatures in the 30s for most locations during the overnight
hours, 40s along the coast.
&&
.NEAR TERM...
Issued at 1258 AM EST Wed Dec 11 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Prefrontal troughing will produce a few showers during the pre dawn
hours Today. Expecting a line of convection with embedded
thunderstorms along a cold front to enter inland SE GA right around
sunrise, then quickly move southeast across the forecast area during
the morning, clearing to the southeast early in the afternoon.
A few strong storms with gusty winds are possible with this line,
and an isolated severe storm can not be ruled out. High pressure
will build from the west later this afternoon following the front,
with good subsidence clearing skies from northwest to southeast.
Winds will be gusty Today, with gusts up to 30 to 35 mph. The best
chance for these higher gusts will be right along, and immediately
behind the convective line.
Temperatures will be non diurnal Today, with highs this morning, and
falling readings through the afternoon. Lows Tonight will fall into
the lower to mid 30s inland, upper 30s to around 40 coast. A
widespread inland Frost is expected. A few locations could touch
freezing inland. Headlining the Frost potential with an advisory.
&&
.SHORT TERM...
(Thursday through Friday night)
Issued at 1258 AM EST Wed Dec 11 2024
Thursday...Cold high pressure builds Northwest of the region
with sunny skies and below normal temps with highs in the
mid/upper 50s and North winds at 10-15G20 mph, mainly highest
at the Atlantic Coast.
Thursday Night...Cold High pressure builds north of the region
over the Carolinas with surface flow become Northeast and this
will lead to a slight moderation in temps with lows in the
lower/middle 30s over inland SE GA and the Suwannee Valley
with another light Freeze/Frost possible but chances not as
high as tonight. While along the Atlantic Coast and the rest
of NE FL expect onshore/NE flow at 5-10 mph will keep temps
elevated above freezing with no Frost expected as temps remain
closer to 40F.
Friday...High pressure remains anchored near the Carolinas as
Northeast winds increase across the region and become breezy
along the Atlantic Coast as temps modify and return closer to
normal levels with highs in the 60s across SE GA and near 70
across NE FL as cloud cover increases to partly to mostly
cloudy levels, but any isolated showers should remain over
the Atlantic Coastal waters.
Friday Night...High pressure drifts off the Carolina Coast as
surface flow remains E-NE at 10-15 mph along the the coast and
around 5 mph inland, but high enough to keep temps well above
freezing with lows in the 40s inland and 50s along the Atlantic
Coast and once again any isolated shower activity should remain
over the Atlantic Coastal waters.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 1258 AM EST Wed Dec 11 2024
Saturday...High pressure remains anchored off the Carolinas with
E-NE flow across the area with temps near normal levels under
partly to Mostly cloudy skies and while some moisture will
increase aloft, still expect rainfall chances will remain around
20 percent or less and mainly over the Atlantic Coastal waters.
Sunday...Weak trough pushes through aloft early Sunday and brings
drier air aloft as high pressure remains in place across the SE
US states with surface winds becoming more North at 10-15G20 mph
through the day with mainly dry conditions and temps remaining
close to normal levels.
Monday...No change in local pattern as weak high pressure remains
in place with weak north flow at the surface and temps remain
close to normal levels with mainly dry conditions.
Tuesday...Weak frontal boundary approaches the region from the NW,
but will likely end up as a dry frontal passage by Tuesday night
and expect temps to push to slightly above normal levels, but no
rainfall is expected at this time.
&&
.AVIATION...
(12Z TAFS)
Issued at 608 AM EST Wed Dec 11 2024
Restrictions expected throughout the day, with greatest chance late
this morning through early afternoon as a line of convection passes
through with the cold front. Gusty winds are expected to develop
this morning, and continue through the afternoon, then subside this
evening. Thunderstorms are anticipated along the main line, with a
strong storm possible.
A period of Low Level Wind Shear is expected early this period.
&&
.MARINE...
Issued at 1258 AM EST Wed Dec 11 2024
A cold front will move southeast across the area early Today. High
pressure will build from the west this afternoon through Tonight.
The high will build to the northwest then north Thursday. The high
will build to the north northeast Friday through the weekend with
an inverted trough developing over the coastal waters. High pressure
will build overhead of the region early in the week.
Rip Currents: Moderate through Thursday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 32 56 33 / 100 0 0 0
SSI 68 38 56 45 / 90 0 0 0
JAX 72 34 58 41 / 90 0 0 0
SGJ 74 41 59 47 / 80 0 0 0
GNV 72 34 60 39 / 90 0 0 0
OCF 75 34 61 40 / 80 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory from 3 AM to 8 AM EST Thursday for FLZ021-023-024-
030-031-035-120-136-220-236-322-422-522.
GA...Frost Advisory from 3 AM to 8 AM EST Thursday for GAZ132>136-149-
151>153-162-163-165-250-264-350-364.
AM...Small Craft Advisory until 11 AM EST Thursday for AMZ450-452-454.
Small Craft Advisory until 10 AM EST this morning for AMZ470-472-
474.
Gale Warning until 10 PM EST this evening for AMZ470-472-474.
&&Special Weather Statement
National Weather Service Jacksonville FL
1053 AM EST Wed Dec 11 2024
FLZ023-024-030-031-033-124-125-132-136-225-232-237-325-425-111630-
Western Clay FL-Union FL-South Central Duval FL-Inland Nassau FL-
Bradford FL-Eastern Clay FL-Eastern Alachua FL-Baker FL-
Western Duval FL-Western Putnam FL-Trout River FL-Coastal Duval FL-
Coastal Nassau FL-Inland St. Johns FL-
1053 AM EST Wed Dec 11 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL NASSAU...BRADFORD...
NORTHEASTERN ALACHUA...NORTHWESTERN ST. JOHNS...SOUTHEASTERN BAKER...
NORTHWESTERN PUTNAM...NORTHEASTERN UNION...CLAY AND DUVAL COUNTIES
THROUGH 1130 AM EST...
At 1048 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near St. George to near Gainesville. Movement
was east at 40 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Gainesville, Fernandina Beach, Orange Park, Green Cove
Springs, Starke, Keystone Heights, Jacksonville International Arpt,
Arlington, and Melrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2972 8170 2963 8238 3036 8206 3037 8204
3051 8199 3067 8141 3064 8140
TIME...MOT...LOC 1548Z 248DEG 36KT 3047 8198 2967 8230
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial Weather Statement
National Weather Service Jacksonville FL
1109 AM EST Wed Dec 11 2024
FLZ140-240-340-111645-
Central Marion FL-Western Marion FL-Eastern Marion FL-
1109 AM EST Wed Dec 11 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MARION COUNTY
THROUGH 1145 AM EST...
At 1109 AM EST, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Ocala Airport, or 11 miles southeast of Rainbow
Lakes Estates, moving northeast at 40 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocala, Santos, Anthony, Ocala Airport, Silver Springs Shores,
Belleview, and Dunnellon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2899 8234 2899 8235 2901 8239 2902 8240
2902 8242 2904 8246 2932 8215 2912 8191
2896 8223 2896 8231
TIME...MOT...LOC 1609Z 233DEG 34KT 2904 8231
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABPreliminary Local Storm Report
National Weather Service Jacksonville FL
1121 AM EST Wed Dec 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM Non-Tstm Wnd Gst 2 WSW Alma 31.53N 82.50W
12/11/2024 M41 MPH Bacon GA ASOS
ASOS station KAMG Alma.
&&
ACPreliminary Local Storm Report
National Weather Service Jacksonville FL
1126 AM EST Wed Dec 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM Tstm Wnd Gst 5 NNW Keystone Heights 29.85N 82.05W
12/11/2024 M49 MPH Bradford FL AWOS
AWOS station K42J Keystone Heights Airport.
&&
PKSpecial Weather Statement
National Weather Service Jacksonville FL
1131 AM EST Wed Dec 11 2024
FLZ033-124-125-132-133-225-232-325-425-111645-
Eastern Clay FL-Coastal St. Johns FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-Coastal Nassau FL-Inland St. Johns FL-
1131 AM EST Wed Dec 11 2024
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL NASSAU...
NORTHWESTERN ST. JOHNS...NORTHEASTERN CLAY AND EASTERN DUVAL COUNTIES
THROUGH 1145 AM EST...
At 1131 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Yulee to near Fleming Island. Movement was
northeast at 55 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Fernandina Beach, Orange Park, Unf, Mandarin,
Arlington, Ponte Vedra Beach, Jacksonville Beach, Atlantic Beach, and
Yulee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3004 8183 3061 8163 3074 8142 3021 8133
TIME...MOT...LOC 1631Z 235DEG 47KT 3056 8155 3007 8173
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABSpecial Weather Statement
National Weather Service Jacksonville FL
1152 AM EST Wed Dec 11 2024
FLZ038-137-140-111730-
Inland Flagler FL-Eastern Putnam FL-Eastern Marion FL-
1152 AM EST Wed Dec 11 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN FLAGLER...EAST CENTRAL
MARION AND SOUTHEASTERN PUTNAM COUNTIES THROUGH 1230 PM EST...
At 1152 AM EST, Doppler radar was tracking a strong thunderstorm over
Salt Springs, moving northeast at 55 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crescent City, Pomona Park, Salt Springs, Andalusia, Fruitland,
Welaka, Lake Como, and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2935 8142 2940 8142 2938 8145 2933 8168
2931 8168 2929 8165 2925 8164 2919 8178
2933 8188 2963 8145 2962 8142 2942 8125
TIME...MOT...LOC 1652Z 235DEG 47KT 2931 8174
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABThe Jacksonville radar (KJAX), 29 km away, was scanning. The volume nearest the first event began at 17:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
The AWOS at Naval Station Mayport measured a wind gust of 59 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2024Every state in 2024This day in weather historyWarnings in Florida, December 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1220413.